Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 216, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 14, 2012, 4:54 PM CDT for Coffee County, Dale County, Alabama. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2012, 4:54 PM CDT (21:54 UTC)
- Expired
- Jun 14, 2012, 5:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Coffee County, AL, Dale County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 9.9 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 325 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 932 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
254
WUUS52 KTAE 142154
SVRTAE
ALC031-045-142245-
/O.NEW.KTAE.SV.W.0216.120614T2154Z-120614T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
454 PM CDT THU JUN 14 2012
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN COFFEE COUNTY IN SOUTHEAST ALABAMA...
NORTHWESTERN DALE COUNTY IN SOUTHEAST ALABAMA...
* UNTIL 545 PM CDT
* AT 449 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR ARITON...OR NEAR ROCKY HEAD...AND
MOVING WEST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GREATER SALEM CHURCH...HWY 231 PEA RIVER BRIDGE...AND FRISCO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
&&
LAT...LON 3162 8599 3163 8581 3162 8563 3149 8569
3158 8600
TIME...MOT...LOC 2154Z 094DEG 10KT 3156 8575
$$
15-HARRIGAN2 follow-up statements
893
WWUS52 KTAE 142211
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
511 PM CDT THU JUN 14 2012
ALC031-045-142245-
/O.CON.KTAE.SV.W.0216.000000T0000Z-120614T2245Z/
COFFEE AL-DALE AL-
511 PM CDT THU JUN 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHWESTERN DALE AND NORTHEASTERN COFFEE COUNTIES...
AT 508 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR ROCKY HEAD...MOVING WEST AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROETON...JAVA...NEW HOPE...FRISCO...CLOWERS CROSSROADS AND CHESTNUT
GROVE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3152 8576 3158 8600 3162 8599 3163 8581
3162 8563
TIME...MOT...LOC 2212Z 094DEG 10KT 3156 8581
$$
15-HARRIGAN692 WWUS52 KTAE 142230 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 630 PM EDT THU JUN 14 2012 ALC045-142238- /O.CAN.KTAE.SV.W.0216.000000T0000Z-120614T2245Z/ DALE AL- 530 PM CDT THU JUN 14 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DALE COUNTY IS CANCELLED... LAT...LON 3155 8590 3158 8600 3162 8599 3163 8590 TIME...MOT...LOC 2228Z 120DEG 2KT 3160 8596 $$ ALC031-142245- /O.CON.KTAE.SV.W.0216.000000T0000Z-120614T2245Z/ COFFEE AL- 530 PM CDT THU JUN 14 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR NORTH CENTRAL COFFEE COUNTY... AT 526 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHESTNUT GROVE. THIS STORM WAS NEARLY STATIONARY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3155 8590 3158 8600 3162 8599 3163 8590 TIME...MOT...LOC 2228Z 120DEG 2KT 3160 8596 $$ 15-HARRIGAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 1:45 PM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jun 14, 1:45 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 245 PM EDT Thu Jun 14 2012 .SYNOPSIS... The combination of a quasi-stnry frontal boundary and a passing shortwave has produced a very active afternoon with strong to severe storms with damaging winds and possibly hail and very heavy rain across inland counties especially GA and Big Bend. Keeping a close eye on GA storms for localized flooding concerns. AT UPPER LEVELS... The large scale pattern has deamplified some in last 24 hrs. This is highlighted by low across Nrn ND/Canadian border with trough SWWD to Srn CA. in nrn stream weak ridging Dakotas Ewd to Ern seaboard and in Srn stream ridging Desert SW Ewd to TX and broad weak trough Ewd into adjacent Wrn Atlc with low over Ern LA. Satellite shows enhanced WNW flow from base of ridge in NM to across SE TX and into local region. Also multiple MCV and/or other minor impulses propagating E through this trough. One exited FL Panhandle this aftn and another was moving ESE across MS. Models show than Srn stream ridge will build ENE into the Srn Plains with ridge extending toward NE region Fri into Sat. In response, trough over extreme Wrn Atlc retrogrades SWWD over Nrn Gulf Coast to Mid South region. Assocd shortwave across local area this aftn exits local region by tonight while cutoff low develops just east of Carolina coast with trough SWD to Bahamas. All this places local area in wake of shortwave and in backside of Atlc trough yielding dry NLY flow advecting into region. However new guidance keeps moisture in a little longer. This reflected in area model soundings. i.e. GFS TAE with 1.90 inch PWAT at 18z Thurs dropping to 1.13 inch PWAT by 00z Sat. AT LOWER LEVELS... Analysis showed a cold front across Srn MS and AL, connecting to a backdoor front from N FL into Atlc. This leaves a broad area of low pressure ahead of these fronts across Srn most FL counties and adjacent waters. MSAS shows a weak trough extending from backdoor front swwd to a weak surface low roughly 50 miles south of Destin. This backdoor front and trough were drifting swwd and helping to focus this afternoons storms. Farther upstream, high pressure was centered well north of the area and a high located in the central GOMEX. Under high to our N building swd, the backdoor front will move S into nrn most coastal waters this eve leaving drier air in its wake. Upstream, strong high beginning to build swd along Ern seaboard. This will push backdoor front S of local area but latest guidance slowing it down and keeping more moisture in area into Fri. then...NE flow and slightly cooler but noticeably drier air advecting across the region into the weekend. && .SHORT TERM...(TONIGHT through SUNDAY) The shortwave/front combination will keep storms over area til around midnight. Some will remain strong to possibly severe with locally heavy rainfall. Significant and progressive drying out begins on Fri but mainly felt Sat into Sun. Mildly cooler airmass from NE-SW so max temps inch down a couple of degrees each day, but especially over S/Cntrl GA. THIS EVENING...Likely to categorical POPs with locally heavy rain. added heavy rain, small hail and gusty winds to grids. TONIGHT...40-60% N-S mainly eve POP gradient. Some eve storms may be strong to isold severe. Lows upper 60s N to low 70s coast. FRIDAY...20-40% N-S pop gradient daytime, 10-30% NE-SW POP gradient. Expect locally gusty winds in wake of front. Highs around 90, Lows 65 north to low 70s coast. SATURDAY...10-20% pops. Highs mid 80s coast to upper 80s inland. Lows low 60s north to near 70 coast. SUNDAY...no pops. Highs mid to upper 80s. && .LONG TERM...(Sunday night through next Thursday) Deep layer ridging builds into the region along with a much drier airmass filtering in the mid to upper levels. The ridge begins to break down as a trough slides east from the northern Plains into the Mid-West. The axis of an east to west surface ridge will remain north of our CWA through most of the extended period providing a northeast to east low level flow. An isolated shower or thunderstorm is possible each day from either the panhandle or east coast sea breezes but should not be enough to mention in zones. Will only have silent 10% PoPs in grids. High temperatures will be near seasonal levels while min temps drop into the lower to mid 60s most areas at least through Tuesday before rebounding back to around 70 by mid week. && .AVIATION...thru 18z Brief MVFR and lcl IFR cigs/vsbys expected around any stronger storms and heavy showers thru 04z. MVFR cigs/vsbys possible toward sunrise all terminals. Otherwise, VFR conditions are expected through most of the TAF period. Scattered thunderstorms will be possible 16z-18z Fri with brief MVFR vsbys/cigs mainly ABY/TLH/VLD. && .MARINE... Winds and seas will begin to increase late tonight and Friday as a strong area of high pressure builds across the eastern CONUS. East winds and seas should occasionally reach exercise caution levels this Sat night, especially well offshore and during the late night and early morning hours. the Atlantic high will weaken beginning Sunday with winds falling below exercise caution levels. && .FIRE WEATHER... No fire weather concerns for the next few days. Much drier air will arrive for the weekend and we will have to monitor minimum relative humidity values closely. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 68 91 66 89 64 / 50 30 10 10 10 Panama City 72 89 73 85 69 / 40 40 30 20 10 Dothan 69 91 66 88 63 / 50 20 10 10 10 Albany 69 89 66 87 62 / 60 20 10 10 0 Valdosta 67 91 65 87 63 / 60 20 10 10 10 Cross City 68 90 65 89 64 / 60 40 10 20 10 Apalachicola 71 87 67 87 70 / 40 40 20 20 10 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...None. GA...None. FL...None. GM...None. && BLOCK/HARRIGAN
Hazardous weather outlook, Jun 14, 4:08 AM CDT, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 508 AM EDT THU JUN 14 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-150915- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 508 AM EDT THU JUN 14 2012 /408 AM CDT THU JUN 14 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. A FEW STORMS COULD BE STRONG TO SEVERE...WITH WIND GUSTS IN THE 40 TO 60 MPH RANGE AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE FRIDAY...MAINLY IN NORTH FLORIDA. THESE STORMS ARE UNLIKELY TO BE SEVERE. ALMOST NO RAIN IS EXPECTED THIS WEEKEND AS MUCH DRIER AIR MOVES INTO THE REGION. .SPOTTER INFORMATION STATEMENT... LOCALIZED SPOTTER ACTIVATION MAY BE NEEDED FOR ISOLATED STRONG TO SEVERE STORMS. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
In the hours before
Local storm report, Jun 14, 4:00 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
500 PM EDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM HEAVY RAIN 3 NE TALLAHASSEE 30.47N 84.25W
06/14/2012 M4.20 INCH LEON FL NWS EMPLOYEE
4.2 INCHES OF RAIN MEASURED BY RETIRED NWS EMPLOYEE ON
HERMITAGE RD. IN TALLAHASSEE AS OF 454 PM EDT...WITH
LIGHT RAIN STILL FALLING.
&&
GOULDLocal storm report, Jun 14, 4:14 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
514 PM EDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG PINCKARD 31.31N 85.55W
06/14/2012 DALE AL LAW ENFORCEMENT
ONE TREE BLOWN DOWN IN THE PINCKARD AREA.
&&
08-LAMERSLocal storm report, Jun 14, 4:24 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
524 PM EDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG DOTHAN 31.22N 85.39W
06/14/2012 HOUSTON AL 911 CALL CENTER
DISPATCH IN HOUSTON COUNTY REPORTS MULTIPLE CALLS RELATED
TO TREE DAMAGE...DOWNED POWER LINES...AND POWER OUTAGES
IN THE NORTHERN PART OF HOUSTON COUNTY AND IN THE DOTHAN
AREA.
&&
08-LAMERSSpecial weather statement, Jun 14, 4:28 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
528 PM EDT THU JUN 14 2012
ALZ065-066-068-142230-
COFFEE AL-DALE AL-GENEVA AL-
428 PM CDT THU JUN 14 2012
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR COFFEE...DALE AND
GENEVA COUNTIES...
* UNTIL 530 PM CDT
AT 427 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM ARITON TO
THURSTON...MOVING WEST AT 25 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3153 8620 3154 8615 3161 8615 3162 8563
3145 8571 3123 8571 3099 8569 3099 8619
TIME...MOT...LOC 2128Z 091DEG 21KT 3161 8573 3145 8582
3123 8582 3100 8580
15-HARRIGANLocal storm report, Jun 14, 4:39 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
539 PM EDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 1 SE COLUMBIA 31.28N 85.10W
06/14/2012 HOUSTON AL NEWSPAPER
TREES DOWN ON RIVER ROAD IN COLUMBIA. REPORTED BY DOTHAN
EAGLE.
0450 PM TSTM WND DMG 2 ENE WEBB 31.27N 85.24W
06/14/2012 HOUSTON AL NEWSPAPER
TREES DOWN ON WALLACE BUIE ROAD. REPORTED BY DOTHAN
EAGLE.
0450 PM TSTM WND DMG 2 SW WEBB 31.24N 85.30W
06/14/2012 HOUSTON AL NEWSPAPER
TREES DOWNED ON JIMBO ROAD. REPORTED BY DOTHAN EAGLE.
&&
08-LAMERSLocal storm report, Jun 14, 4:46 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
546 PM EDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM TSTM WND GST 5 NE NEW BROCKTON 31.42N 85.86W
06/14/2012 M61 MPH COFFEE AL TRAINED SPOTTER
SPOTTER MEASURED WIND GUST ON A HAND HELD ANEMOMETER ONE
MILE EAST OF THE BAMA JAM FACILITIES ON HWY 51.
&&
08-LAMERSThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 2:57 PM CDT | Special Weather Statement | TAE | Houston | 33 min |
| Jun 14, 3:30 PM CDT | Special Weather Statement | TAE | Houston | 30 min |
| Jun 14, 3:37 PM CDT | Severe Thunderstorm Warning | TAE | Houston | 23 min |
| Jun 14, 3:55 PM CDT | Severe Thunderstorm Warning | TAE | Dale, Geneva, Houston | 35 min |
| Jun 14, 4:28 PM CDT | Special Weather Statement | TAE | Coffee, Geneva | 62 min |
| Jun 14, 4:38 PM CDT | Severe Thunderstorm Warning | TAE | Coffee, Dale | 52 min |
| Jun 14, 5:26 PM CDT | Severe Thunderstorm Warning | TAE | Coffee | 23 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.